Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

August 25, 2021Clayton County, Douglas County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 25, 2021, 9:26 PM EDT for Clayton County, Douglas County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2021, 9:26 PM EDT (01:26 UTC)
Expired
Aug 25, 2021, 10:00 PM EDT
In force
34 min
Issued by
NWS Atlanta, GA
Wind
40

Counties Clayton County, GA, Douglas County, GA

The radar

The Atlanta radar (KFFC), 32 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.4 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2021-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1334 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2021-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1334 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
987 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

412 
WWUS82 KFFC 260126
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
926 PM EDT Wed Aug 25 2021
 
GAZ031-033-043>045-055-260200-
North Fulton GA-Douglas GA-Clayton GA-DeKalb GA-Paulding GA-
South Fulton GA-
926 PM EDT Wed Aug 25 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
PAULDING, WESTERN DEKALB, DOUGLAS, SOUTHWESTERN FULTON AND
NORTHWESTERN CLAYTON COUNTIES THROUGH 1000 PM EDT...

At 925 PM EDT...a strong thunderstorm was over Sandtown, or 10 miles
southwest of Atlanta...moving west at 30 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and 
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light...unsecured objects. Heavy rain may cause temporary 
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Atlanta, Douglasville, East Point, Union City, Forest Park,
Riverdale, College Park, Fairburn, Morrow, Hapeville, Palmetto, Lake
City, Chattahoochee Hills, Hartsfield-Jackson Airport, Sweetwater
Creek State Park, Bill Arp, Chapel Hill, Fort Gillem, Cascade Heights
and Lakewood Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3377 8459 3374 8458 3376 8455 3372 8432
      3355 8433 3354 8444 3355 8444 3355 8446
      3353 8453 3351 8479 3381 8484
TIME...MOT...LOC 0125Z 095DEG 25KT 3367 8455 

MAX HAIL SIZE...
MAX WIND GUST...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 25, 3:15 PM EDT, 6 hours 11 minutes earlier.

Area forecast discussion, Aug 25, 3:15 PM EDT, 6 hours 11 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
315 PM EDT Wed Aug 25 2021

.SHORT TERM /Tonight through Thursday Night/...

Mid/upper-level wave moving northwest across the region, with the
aid of good diurnal heating, remains the primary driving force for
scattered to widespread convection across the area through the short-
term forecast period. Better coverage focused across the southern
and eastern portion of the area into this evening where some aid
from the sea breeze prevails. Models shift better chances north and
west tomorrow afternoon as the main upper trough axis shifts
northwestward. Instability and lapse rates not indicative of
widespread severe thunderstorm threat, but certainly sufficient for
an isolated strong to severe storm late each afternoon into the
early evening. Temperatures continue seasonably warm through the
period.

20

.LONG TERM /Friday through Wednesday/...

Persistent active, moist weather pattern continues through the
extended period.

Models continue to show broad swath of moisture over the eastern
CONUS around the periphery of Bermuda ridge. Precipitable water
values increase over the southeast through the weekend with modeled
1.8 to 2.3 inches nearing 100 to 150 percent of normal. Have opted
to keep highest rainfall chances over the south/southeastern CWA
where the moisture/coverage should be highest each afternoon and
evening. Though QPF is manageable, periods of heavy rain can be
expected in storms and totals could accumulated quickly.

Focus through the extended will be the next tropical system progged
to move into the Gulf of Mexico by early next week. Deterministic
and ensemble models have very little consensus as this tropical
system emerges out of the Caribbean Sea and into the Gulf of Mexico
by late weekend. The late extended periods are highly dependent on
the ultimate track of this system and changes in what is currently
in the grids through next week are both anticipated and potentially
significant.

31

&&

.AVIATION...
18Z Update...

VFR conditions prevail across the forecast area, outside of
scattered convection, through 06Z. Areas of MVFR or lower ceilings
and visibilities develop by 08-10Z. Will likely see some impacts at
all of the TAF sites, however extent and timing remain somewhat
uncertain at this time. Most likely timing would be in the 10Z
through 14Z time period. Most areas back to VFR by 14-16Z. Scattered
afternoon convection expected once again tomorrow, mainly after 18Z.
Winds will remain easterly through the period, generally 5-9kt
through 00Z, diminishing to 4kt or less overnight before increasing
to 4-8kt by 14-15Z tomorrow morning.

//ATL Confidence...18Z Update...
medium confidence on MVFR/IFR ceilings Thursday morning.
High confidence on all other elements.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          73  88  72  89 /  30  40  20  40
Atlanta         75  88  74  88 /  30  40  30  40
Blairsville     65  83  64  84 /  30  60  40  30
Cartersville    72  88  71  90 /  20  50  30  30
Columbus        73  91  73  90 /  40  30  20  60
Gainesville     73  86  73  88 /  30  50  30  30
Macon           72  91  72  90 /  40  30  20  70
Rome            73  89  72  91 /  20  50  30  30
Peachtree City  72  88  71  88 /  30  40  30  50
Vidalia         73  90  73  88 /  40  20  20  70

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...20
LONG TERM....31
AVIATION...20
Hazardous weather outlook, Aug 25, 5:37 PM EDT, 3 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
537 PM EDT Wed Aug 25 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-262145-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
537 PM EDT Wed Aug 25 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

Scattered to numerous thunderstorms are possible this evening
across much of north and central Georgia. A few storms could be
strong to severe with gusty winds, locally heavy rainfall, and
lightning as the main hazards.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Scattered to numerous thunderstorms are possible each day through
the end of the week. A more diurnal pattern with isolated to
scattered thunderstorms is expected to return for the weekend into
early next week. With any storms that develop, locally heavy
rainfall, lightning, and gusty winds will be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 25, 7:27 PM EDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
727 PM EDT Wed Aug 25 2021

GAZ034-035-046>049-260000-
Morgan GA-Walton GA-Rockdale GA-Barrow GA-Gwinnett GA-Newton GA-
727 PM EDT Wed Aug 25 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN
ROCKDALE, SOUTH CENTRAL BARROW, WEST CENTRAL MORGAN, SOUTHEASTERN
GWINNETT, WALTON AND NORTHEASTERN NEWTON COUNTIES THROUGH 800 PM
EDT...

At 725 PM EDT...a strong thunderstorm was near Monroe...moving
southwest at 15 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Conyers, Winder, Monroe, Covington, Snellville, Loganville, Social
Circle, Oxford, Walnut Grove, Newborn, Bethlehem, Mansfield, Between,
Good Hope, Jersey, Windsor, Nicholasville, Big Haynes Creek Park,
Pannell and Rosebud.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3391 8364 3389 8363 3388 8361 3388 8360
      3387 8359 3385 8358 3382 8353 3350 8370
      3350 8371 3349 8371 3381 8410 3397 8372
TIME...MOT...LOC 2325Z 034DEG 14KT 3383 8368

MAX HAIL SIZE...
MAX WIND GUST...40MPH
Special weather statement, Aug 25, 7:55 PM EDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
755 PM EDT Wed Aug 25 2021

GAZ042-052-053-260030-
Coweta GA-Carroll GA-Heard GA-
755 PM EDT Wed Aug 25 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHERN CARROLL,
NORTHERN HEARD AND NORTHWESTERN COWETA COUNTIES THROUGH 830 PM EDT...

At 755 PM EDT...a strong thunderstorm was over Clem, or 7 miles
southeast of Carrollton...moving southwest at 15 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Carrollton, Whitesburg, Ephesus, Centralhatchee, Roopville, Plant
Yates, Tyus, Powers Crossroads, Roosterville, Seaton Lake, Handy,
Clem, Lowell, Plant Wansley and Blackjack Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3364 8509 3353 8487 3327 8497 3342 8529
      3344 8530
TIME...MOT...LOC 2355Z 026DEG 11KT 3350 8498

MAX HAIL SIZE...
MAX WIND GUST...40MPH
Special weather statement, Aug 25, 8:31 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
831 PM EDT Wed Aug 25 2021

GAZ032-033-045-055-260100-
North Fulton GA-Cobb GA-Clayton GA-DeKalb GA-
831 PM EDT Wed Aug 25 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF DEKALB, SOUTHEASTERN
COBB, CENTRAL FULTON AND NORTH CENTRAL CLAYTON COUNTIES THROUGH 900
PM EDT...

At 831 PM EDT...a strong thunderstorm was over Clarkston, or near
Decatur...moving southwest at 20 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Atlanta, Marietta, Decatur, Sandy Springs, Smyrna, Dunwoody, Forest
Park, Chamblee, Doraville, Clarkston, Stone Mountain, Avondale
Estates, Lake City, Pine Lake, Tucker, Belvedere Park, North Decatur,
North Atlanta, North Druid Hills and Midtown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3396 8430 3393 8426 3392 8426 3380 8411
      3360 8433 3365 8437 3365 8435 3366 8435
      3367 8438 3390 8456
TIME...MOT...LOC 0031Z 041DEG 18KT 3383 8425

MAX HAIL SIZE...
MAX WIND GUST...40MPH
Special weather statement, Aug 25, 8:50 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
850 PM EDT Wed Aug 25 2021

GAZ033-044>046-055-057-260115-
North Fulton GA-Rockdale GA-Clayton GA-DeKalb GA-Henry GA-
South Fulton GA-
850 PM EDT Wed Aug 25 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WEST CENTRAL
ROCKDALE, SOUTHERN DEKALB, NORTHWESTERN HENRY, SOUTH CENTRAL FULTON
AND NORTHEASTERN CLAYTON COUNTIES THROUGH 915 PM EDT...

At 850 PM EDT...a strong thunderstorm was over Snapfinger, or 9 miles
southeast of Decatur...moving west at 35 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Atlanta, Decatur, Jonesboro, East Point, Stockbridge, Forest Park,
Riverdale, College Park, Morrow, Hapeville, Stone Mountain, Avondale
Estates, Lake City, Lithonia, Pine Lake, Belvedere Park,
Hartsfield-Jackson Airport, Grant Park-Zoo Atlanta, Candler-Mcafee
and Lake Spivey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3381 8412 3364 8404 3347 8433 3372 8450
TIME...MOT...LOC 0050Z 083DEG 37KT 3366 8422

MAX HAIL SIZE...
MAX WIND GUST...40MPH
Local storm report, Aug 25, 9:24 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
924 PM EDT WED AUG 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     2 SW LITHIA SPRINGS     33.78N  84.68W
08/25/2021                   DOUGLAS            GA   911 CALL CENTER

            TREE FELL ON A HOUSE NEAR THE INTERSECTION OF RILEY RD
            AND OLD BEULAH RD.

&&

EVENT NUMBER FFC2100564

LUSK
Special weather statement, Aug 25, 9:26 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
926 PM EDT Wed Aug 25 2021

GAZ031-033-043>045-055-260200-
North Fulton GA-Douglas GA-Clayton GA-DeKalb GA-Paulding GA-
South Fulton GA-
926 PM EDT Wed Aug 25 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
PAULDING, WESTERN DEKALB, DOUGLAS, SOUTHWESTERN FULTON AND
NORTHWESTERN CLAYTON COUNTIES THROUGH 1000 PM EDT...

At 925 PM EDT...a strong thunderstorm was over Sandtown, or 10 miles
southwest of Atlanta...moving west at 30 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Atlanta, Douglasville, East Point, Union City, Forest Park,
Riverdale, College Park, Fairburn, Morrow, Hapeville, Palmetto, Lake
City, Chattahoochee Hills, Hartsfield-Jackson Airport, Sweetwater
Creek State Park, Bill Arp, Chapel Hill, Fort Gillem, Cascade Heights
and Lakewood Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3377 8459 3374 8458 3376 8455 3372 8432
      3355 8433 3354 8444 3355 8444 3355 8446
      3353 8453 3351 8479 3381 8484
TIME...MOT...LOC 0125Z 095DEG 25KT 3367 8455

MAX HAIL SIZE...
MAX WIND GUST...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 8:31 PM EDTSpecial Weather StatementFFCDeKalb, Fulton29 min
Aug 25, 8:50 PM EDTSpecial Weather StatementFFCDeKalb25 min
Aug 26, 4:18 PM EDTSpecial Weather StatementFFCMurray, Whitfield27 min
Aug 26, 4:53 PM EDTSpecial Weather StatementFFCMurray37 min
Aug 26, 5:30 PM EDTSpecial Weather StatementFFCFannin, Gilmer, Towns, Union15 min
Aug 26, 5:56 PM EDTSpecial Weather StatementFFCFannin34 min
Aug 26, 7:33 PM EDTSpecial Weather StatementFFCTwiggs27 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.